Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2000, 11:48 AM CDT for Glasscock County, Reagan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 11:48 AM CDT (16:48 UTC)
- Expired
- May 19, 2000, 12:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
098
WUUS54 KMAF 191651
SVRMAF
TXC173-383-191730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 AM CDT FRI MAY 19 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLASSCOCK COUNTY IN TEXAS
NORTHEASTERN REAGAN COUNTY IN TEXAS
* UNTIL 1230 PM CDT
* AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF ST. LAWRENCE...MOVING
NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ST. LAWRENCE.
HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH
OR GREATER CAN BE EXPECTED IN THE WARNED AREA. HEAVY RAINFALL MAY
ALSO CAUSE LOCALIZED FLOODING.
LAT...LON 3163 10165 3152 10148 3160 10127 3199 10127
3178 10151
DJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:24 AM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 19, 5:24 AM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION...ADDED NPW TO WATCH/WARNING SECTION... NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 524 AM CDT FRI MAY 19 2000 PRESSURE RISES OF A HALF TO 1 1/2MB PER HOUR PUSHING COLD FRONT ACROSS PRESIDIO COUNTY AND THROUGH BIG BEND AT 07Z/19...WITH BOUNDARY NEARLY STALLED NEAR K6R6. SATELLITE IMAGERY INDICATING SHORTWAVE OVER NORTHEAST ARIZONA TRANSLATING SLOWLY SOUTHEAST. INCREASE IN ISENTROPIC UPGLIDE APPARENT ON SATELLITE IMAGERY OVER SOUTHEAST CWA WHERE LOW CLOUDS DEVELOPING AND PRECIPITATION TRYING TO DEVELOP. DECENT UPGLIDE AT 305...310...AND 315K PROGGED TO CONTINUE ON ONE OR MORE OF THESE SURFACES INTO SATURDAY. COPIOUS MOISTURE JUST TO THE SOUTH OF THE FRONTAL BOUNDARY WILL BE DRAWN BACK OVER COOLER AIRMASS AS SHORTWAVE APPROACHES. WILL INCLUDE POPS ACROSS MOST OF CWA AS UPGLIDE AND LIFT ASSOCIATED WITH SHORTWAVE SHOULD BE ENOUGH TO PRODUCE PRECIPITATION MOST AREAS. LOW LEVEL MOISTURE ABOVE MOST MODEL PROJECTIONS ALONG MOUNTAINS...SO WILL ALSO ADD CHANCE THERE FOR TODAY. FURTHER SOUTH...MODELS HINTING AT MCS DEVELOPING OVER PORTIONS OF TEXAS AND NORTHERN MEXICO. ALTHOUGH UPPER FLOW IS NOT EXACTLY DIFFLUENT...WEAK SHORTWAVE...LIFT IN RRQ OF EXITING 250 MB JET...AND AROUND 30 KT LOW LEVEL JET INFLOW MAY BE ENOUGH FOR THIS TO COME ABOUT. THINK BIG BEND AREA WILL BE ON WESTERN FRINGE OF ANY SUCH INITIATION AND WILL INCLUDE SLIGHT CHANCE THERE THIS EVENING... WHILE TERRELL COUNTY IS PROBABLY GOING TO BE ON NORTHERN FRINGE SO WILL DEAL THE SAME THERE. WILL LEAVE SLIGHT CHANCE OF SHRA/TSRA SATURDAY MOST LOCATIONS AS SOUTHEAST FLOW KEEPS MOISTURE OVER AREA AND NEXT WEAK SHORTWAVE PASSES. EXPECTED CLOUD COVER AND LOW LEVEL EAST FLOW SHOULD KEEP TEMPERATURES DOWN MOST LOCATIONS AND WILL DROP MOST AREAS A CAT OR TWO...SOME A LITTLE BIT MORE. WILL USE COMPROMISE OF FWC/FAN TEMPERATURES FOR REST OF SHORT TERM. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 73/59/80/62 3222 LSA 74/54/83/58 2222 E41 76/62/81/64 3222 6R6 80/65/82/65 5322 MRF 83/51/84/53 2111 CNM 80/58/89/60 1211 .MAF... TX...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS OF WEST TEXAS UNTIL 16Z/19...TXZ258. NM...NONE. AKL
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:56 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 59 min |
| May 19, 8:25 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 50 min |
| May 19, 10:22 AM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 38 min |
| May 19, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 25 min |
| May 19, 12:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| May 19, 12:43 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 19, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| May 19, 2:06 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.